Jump to content

J317B Coming off Citalopram


J317B

Recommended Posts

Citalopram 20mg for 4yrs. Dr increased it to 40mg and my heart was racing and I was super dizzy. He had me go back down to 20mg for one week then off. I've been off for two weeks now. Some parts of the day I feel the clearest I've felt in a long time but most of the day I feel dizzy/light headed, especially when driving. I just want to stick it out in hopes it eventually goes away. Any ideas on how long until I feel relief from side effects?

Link to comment

Citalopram 20mg for 4yrs. Dr increased it to 40mg and my heart was racing and I was super dizzy. He had me go back down to 20mg for one week then off. I've been off for two weeks now. Some parts of the day I feel the clearest I've felt in a long time but most of the day I feel dizzy/light headed, especially when driving. I just want to stick it out in hopes it eventually goes away. Any ideas on how long until I feel relief from side effects?

Link to comment
  • Administrator

Welcome, J317B.
 
I moved your posts to an Introductions topic for you. This is your topic to track your progress. Please add your updates and questions to it.
 
Your doctor had you go off citalopram too fast. Withdrawal symptoms can last a few weeks, months, or years.
 
You may wish to consider reinstating a very small amount, such as 2mg citalopram. This can help resolve the withdrawal symptoms. Then, you can "do over" a taper by reducing by very small amounts. See
 
Why taper by 10% of my dosage?

What is withdrawal syndrome?

The Windows and Waves Pattern of Stabilization

About reinstating and stabilizing to reduce withdrawal symptoms
 
Tips for tapering off Celexa (citalopram)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator

Hey J! 

 

You've come to a good place!  Like Alto says, that was awfully fast to come off.   I agree that you are better off reinstating a small amount immediately, to see if you can reduce your symptoms.

 

If, after a week or two, you still don't feel better, you can up-dose again (another tiny amount, like 2-3 mg) until you find the dose where your symptoms are stable, bearable.  Then, you hold there for a few months before trying to come down again.

 

Please be careful driving!  The dizziness may be your body's way of saying this is not helpful - the movement, the attention to traffic, signs, etc., may be difficult for you right now.  It's more important to be safe.  I understand - saying that to someone in America is like asking you not to eat or sleep, it's so ingrained.  But maybe ease off, do as little driving as possible?

 

Welcome to SA! 

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy